I am a school nurse practicing in a large public high school. Although unconsciousness may result from traumatic injury, it may also result from a variety of general medical conditions or drug interactions (see chapters 21-23). She will have an Initial Appearance this afternoon in Payne County District Court. My mum heard me fall and came to help me…I was doing such crazy things like trying to stand my blood sugar diary up thinking it was my photo frame that had fallen off, and picking things off the floor that weren’t even there! They gave him some sweets, after which he was up on his feet in 15 minutes. Hanson had left on the morning of April 26, 2015 to go squirrel hunting with rifles in his vehicle. Diabetes care experts generally recommend checking one’s blood sugar level whenever possible to confirm hypoglycemia before treating it.
A sheriff’s deputy who arrived at the scene reported that he could see in the driver’s seat and nothing else. Turn the person’s face toward you. Your assessment reveals that the patient is unresponsive. Call 911 for assistance if a person is unconscious or very disoriented. Tell your relatives, friends and close workmates that you have diabetes and how they can help you if you have a severe hypo. Which of the following is the most likely diagnosis? Paramedics arrived at the scene and tended to Smith.
A short time later, the victim and a male friend, who was giving her a ride, noticed they were being followed and pulled over on North Placentia Avenue in Fullerton. Classic signs and symptoms of hypoglycemia include: cool, clammy skin; weakness; tachycardia; and rapid respirations. Other participants include Brunswick Corp., 3M, ABC Computers, BEA Systems, Rockwell Automation and Zebra Technologies. Oceja did not answer the phone when the 911 dispatcher called back because she feared a legal setback in her child custody struggle, Volk said. That being said, I’ve had the discussion with my son’s school nurse and I would try some cake gel between his gums and under his tongue and monitor his airway if it were my child. Diabetic coma is a life-threatening condition that results from: hyperglycemia, ketoacidosis, and dehydration. I recommend that everyone take an American Red Cross or American Heart Association CPR class, but if you live or work with a diabetic, you should know how to perform CPR.
Her roommate states that she was recently diagnosed with type 1 diabetes and has had difficulty controlling her blood sugar level. She further tells you that the patient has been urinating excessively and has progressively worsened over the last 24 to 36 hours. On the basis of this patient’s clinical presentation, you should suspect that she: is significantly hyperglycemic. A 19-year-old male complains of “not feeling right.” His insulin and a syringe are on a nearby table. At a nearby ranch, the sisters’ friendship grew. He is also unable to tell you the time or what day it is. Similarly, all patients presenting unconscious with an unknown history used to be given a “cocktail” of sorts; dextrose 50%, Vit B1 and Naloxone.
Pure nonsense. Glipizide, a non–insulin-type medication, is another name for: Glucotrol A 29-year-old female presents with confusion and disorientation. Her respirations are rapid and shallow and her pulse is 120 beats/min and thready. She is markedly diaphoretic and has an oxygen saturation of 89%. You should: provide ventilatory support. The signs and symptoms of insulin shock are the result of: decreased blood glucose levels A 42-year-old male is found unresponsive on his couch by a neighbor. During your assessment, you find no signs of trauma and the patient’s blood glucose level is 75 mg/dL.
His blood pressure is 168/98 mm Hg, his heart rate is 45 beats/min and bounding, and his respirations are 8 breaths/min and irregular. 8. You should: suspect that he has intracranial bleeding, assist his ventilations, and transport rapidly to an appropriate hospital.